Alert archive / Michigan / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 13, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at May 20, 2013, 6:23 PM EDT for Livingston County, Michigan. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2013, 6:23 PM EDT (22:23 UTC)
- Expired
- May 20, 2013, 7:30 PM EDT
- In force
- 67 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Livingston County, MI
The radar
The Detroit radar (KDTX), 41 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 6:33 PM EDT | TSTM WND DMG | 6 Nne Fowlerville, MI | TREES DOWN AT OWOSSO AND HAYNER ROADS |
| May 20, 6:46 PM EDT | TSTM WND DMG | 1 E Oak Grove, MI | TREES DOWN AT FISCHER AND FAUSSETT ROADS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 12:58 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.4 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 650 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
486
WUUS53 KDTX 202223
SVRDTX
MIC093-202330-
/O.NEW.KDTX.SV.W.0013.130520T2223Z-130520T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
623 PM EDT MON MAY 20 2013
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LIVINGSTON COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 730 PM EDT
* AT 620 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
WILLIAMSTON...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FOWLERVILLE AROUND 640 PM EDT.
CONWAY TOWNSHIP AROUND 645 PM EDT.
OAK GROVE AND COHOCTAH AROUND 655 PM EDT.
DEERFIELD TOWNSHIP AROUND 705 PM EDT.
TYRONE TOWNSHIP AROUND 715 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
OAK GROVE... HOWELL... HARTLAND...
FOWLERVILLE... COHOCTAH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4277 8414 4278 8413 4278 8406 4278 8369
4260 8367 4257 8368 4248 8414 4277 8415
TIME...MOT...LOC 2223Z 251DEG 29KT 4263 8428
HAIL...<.75IN
WIND...60MPH
$$
SF/MANN4 follow-up statements
876
WWUS53 KDTX 202236
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
636 PM EDT MON MAY 20 2013
MIC093-202330-
/O.CON.KDTX.SV.W.0013.000000T0000Z-130520T2330Z/
LIVINGSTON MI-
636 PM EDT MON MAY 20 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LIVINGSTON COUNTY UNTIL 730 PM EDT...
AT 633 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
FOWLERVILLE...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CONWAY TOWNSHIP AROUND 645 PM EDT.
HOWELL AROUND 650 PM EDT.
OAK GROVE AND COHOCTAH AROUND 655 PM EDT.
DEERFIELD TOWNSHIP AROUND 705 PM EDT.
HARTLAND AROUND 710 PM EDT.
TYRONE TOWNSHIP AROUND 715 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
OAK GROVE... HOWELL... HARTLAND...
FOWLERVILLE... COHOCTAH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4278 8413 4278 8369 4264 8368 4256 8414
4277 8415
TIME...MOT...LOC 2237Z 251DEG 29KT 4265 8413
HAIL...<.75IN
WIND...60MPH
$$
MANN940 WWUS53 KDTX 202257 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 657 PM EDT MON MAY 20 2013 MIC093-202330- /O.CON.KDTX.SV.W.0013.000000T0000Z-130520T2330Z/ LIVINGSTON MI- 657 PM EDT MON MAY 20 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN LIVINGSTON COUNTY UNTIL 730 PM EDT... AT 655 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF LINDEN...AND MOVING EAST AT 50 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN LIVINGSTON COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4263 8402 4277 8400 4278 8369 4264 8368 TIME...MOT...LOC 2257Z 261DEG 44KT 4274 8376 HAIL...<.75IN WIND...60MPH $$ MANN
630 WWUS53 KDTX 202308 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 708 PM EDT MON MAY 20 2013 MIC093-202330- /O.CON.KDTX.SV.W.0013.000000T0000Z-130520T2330Z/ LIVINGSTON MI- 708 PM EDT MON MAY 20 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN LIVINGSTON COUNTY UNTIL 730 PM EDT... AT 703 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF LINDEN...AND MOVING EAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... OAK GROVE... HARTLAND... COHOCTAH... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4263 8402 4277 8400 4278 8369 4264 8368 TIME...MOT...LOC 2308Z 265DEG 27KT 4275 8375 HAIL...<.75IN WIND...60MPH $$ MANN
159 WWUS53 KDTX 202318 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 718 PM EDT MON MAY 20 2013 MIC093-202328- /O.CAN.KDTX.SV.W.0013.000000T0000Z-130520T2330Z/ LIVINGSTON MI- 718 PM EDT MON MAY 20 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LIVINGSTON COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM EDT. LAT...LON 4263 8402 4277 8400 4278 8369 4264 8368 TIME...MOT...LOC 2318Z 265DEG 27KT 4276 8365 $$ MANN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 4:01 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, May 20, 4:01 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 401 PM EDT MON MAY 20 2013 .SHORT TERM...TODAY AND TONIGHT WARM SECTOR AIRMASS FIRMLY ENTRENCHED ACROSS SE MICHIGAN THIS AFTERNOON. LATEST OBSERVATIONS SHOWING TEMPERATURES MAKING A RUN TO NEAR 90 DEGREES IN SOME LOCATIONS. DEEPER PLUME OF LOW LEVEL MOISTURE BANKED ALONG THE INTERFACE OF THE UPPER RIDGE AXIS HOLDING JUST TO THE EAST AND THE EXTENSIVE CLOSED LOW CIRCULATING OVER THE DAKOTAS NOW EXTENDING THROUGHOUT LOWER MICHIGAN. THIS COMBINATION TRANSLATING INTO A SOLID INSTABILITY AXIS...RECENT SPC MESOANALYSIS INDICATING MLCAPE VALUES IN EXCESS 2000 J/KG. DESPITE THIS... SOUTHEAST MICHIGAN STILL FEELING THE IMPACT OF THE NEARBY HIGHER HEIGHT FIELD...AS NOTED BY THE 18Z DTX SOUNDING WHICH SHOWS A FAIRLY STOUT 900-800 MB CAPPING INVERSION. THIS EFFECTIVELY CONTAINS THE CONVECTIVE TEMPERATURE AT 90 DEGREE OR WARMER...LEAVING THE PROSPECTS FOR SEEING CONVECTION CONDITIONALLY DEPENDENT ON REALIZING SOME DEGREE OF FORCED ASCENT AND/OR CONSOLIDATING CONVECTIVELY GENERATED COLD POOL DYNAMICS. LINEAR EXPANSION OF CONVECTION UNDERWAY TO THE WEST/NORTHWEST SUSTAINED BY A COMBINATION OF A PASSING MID LEVEL IMPULSE AND SOME TYPE OF LAKE MICHIGAN MARINE INFLUENCE/BOUNDARY. THE POTENTIAL REMAINS FOR SOME FORM OF EAST/NORTHEASTWARD EXPANSION OF THIS ACTIVITY ALONG A FAVORABLY ALIGNED CORFIDI VECTOR AND INTO THE INSTABILITY BUBBLE RESIDING OVER SE MICHIGAN. 12Z HI RES MODEL SOLUTIONS CONTINUE TO POINT IN THIS DIRECTION. HOWEVER RELATIVELY MODEST DEEP LAYER SHEAR EAST OF THIS LINE DOES LEAVE SOME QUESTION AS TO THE ORGANIZATIONAL CAPACITY AND POTENTIAL COVERAGE OF ANY INBOUND CONVECTION. NONETHELESS...GIVEN THE DEGREE OF INSTABILITY IN PLACE...CONDITIONAL SEVERE THUNDERSTORM RISK CERTAINLY EXISTS...ESPECIALLY ACROSS NORTHERN SECTIONS OF THE FORECAST AREA. SEVERE THUNDERSTORM WATCH IS IN PLACE THROUGH 8 PM FROM WASHTENAW/ WAYNE COUNTIES NORTHWARD. DECAYING CONVECTIVE COMPLEX LOCKED ONTO THE NEXT IN A SERIES OF WEAK IMPULSES EJECTING AROUND THE UPPER MIDWEST LOW CONTINUES TO SHIFT THROUGH NORTHERN ILLINOIS. A CONSIDERABLY LESS SUPPORTIVE THERMODYNAMIC ENVIRONMENT ACROSS THAT CORRIDOR /DEWPOINTS IN THE 50S/ LEADING TO THIS WEAKENING TREND...BUT SOME POTENTIAL DOES EXIST FOR RENEWED DEVELOPMENT AND UPSCALE GROWTH THROUGH THE LATTER HALF OF THE EVENING AS THIS WAVE ENCOUNTERS THE BETTER INSTABILITY/ MOISTURE AXIS. THIS WILL CONTINUE TO SUPPORT A CHANCE POP MENTION. THE OVERNIGHT/EARLY MORNING PERIOD BECOMES MORE MUDDLED...DEPENDENCE ON PROPERLY DEFINING THE TRAJECTORY OF ADDITIONAL ILL-DEFINED SHORTWAVE ENERGY AND/OR CONVECTIVE DEBRIS. EMERGING NOCTURNAL LOW LEVEL JET FORCING AND SUSTAINABLE HIGHER LAPSE RATES LEND MORE CONFIDENCE THAT SOME FORM OF ADDITIONAL CONVECTION WILL TAKE AIM ON THE REGION LATE TONIGHT...BUT DEFINING THE DETAILS OF LOCATION/TIMING AND COVERAGE REMAINS A CHALLENGE. A MILD NIGHT AHEAD GIVEN THE ELEVATED DEWPOINTS...LOWS MID TO UPPER 60S. && .LONG TERM...TUESDAY THROUGH SUNDAY THE MAIN DRIVER OF THE WEATHER TUESDAY WILL BE THE MOMENTUM TRANSFER THAT WILL OCCUR OF UPPER LEVEL JET ENERGY OVER THE RIDGE AXIS. ORIENTATION OF UPPER LEVEL RIDGING OVER NORTHERN GREAT LAKES AND ONTARIO WILL THEN CHANGE FROM CYCLONIC TO ANTICYCLONIC CURVATURE. FUNDAMENTALLY...THIS WILL PUT SOUTHEASTERN MICHIGAN IN A DIFFERENT REGIME AS THE AREA WILL BECOME IN CLOSER PROXIMITY TO THE UPPER LEVEL JET AXIS. PROXIMITY TO THE UPPER LEVEL JET AXIS IS NEVER A TRIVIAL QUESTION...BECAUSE A CLOSER PROXIMITY MEANS ONE IS CLOSER TO THE FIREHOSE OR PATH OF EMBEDDED SHORTWAVE ENERGY. HOWEVER...WHAT IS A MORE DIFFICULT DETERMINATION IS THE OVERALL CRISPNESS OR EDGE QUALITY TO THE UPPER LEVEL RIDGE. IN OTHER WORDS...A GREATER POTENTIAL WILL EXIST FOR PERIODIC SHOWERS AND THUNDERSTORMS THROUGHOUT TUESDAY AND TUESDAY NIGHT. THE SEVERE WEATHER THREAT FOR TUESDAY WILL BE PARTIALLY INFLUENCED BY AREAL COVERAGE AND DURATION OF ONGOING THUNDERSTORMS DURING THE PRE-NOON TIMEFRAME. HOWEVER...GIVEN LATE MAY NUMBER OF DAYLIGHT HOURS AND SOLAR INTENSITY...ANY BREAK IN CLOUD COVER WILL ALLOW SURFACE TEMPERATURES TO CLIMB AND CAPES TO BUILD. THERE IS SURELY CONTAMINATION OF THE THERMODYNAMIC ENVIRONMENT IN THE MODELS BUT CONFIDENCE IS HIGH THAT 700-500 MB LAPSE RATES WILL NOT BE ANYWHERE NEAR AS PRISTINE. LIKELY NOT MOIST ADIABATIC BUT CERTAINLY NOT 7.5-8 DEG C/KM EITHER. SBCAPES ARE EXPECTED TO REACH 1000 J/KG WITH MLCAPES LIKELY STRUGGLING TO REACH THAT SAME THRESHOLD. CLOSER PROXIMITY TO JET WILL BRING SOLID 30-40 KNOTS OF 0-6KM BULK SHEAR....GOOD FOR A POTENTIAL OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS FOR DAMAGING WIND GUSTS AND LARGE HAIL. A CONVECTIVELY MODULATED BOUNDARY LAYER AND HIGHER SPEED FLOW OVERHEAD MAKES THE TIMING OF INDIVIDUAL FORCING ELEMENTS DIFFICULT. WILL OFFER A THOUGHT OR TWO TO THINK ABOUT DESPITE THE NOISE. SOME MODEL DATA SUGGESTS THAT DIFFERENTIAL AIRMASS RECOVERY MAY OCCUR PRIMARILY FROM THE IRISH HILLS TO THE SOUTHEAST. A PERTURBATION TO THE FLOW OR RIBBON OF ENHANCED CONVERGENCE IS HIGHLIGHTED ON SOME REMNANT CONVECTIVE SHORTWAVE ENERGY IS HIGHLIGHTED TO TRACK THROUGH TOMORROW IN SOUTHWEST FLOW. BEST IDEA ON TIMING FOR STRONG TO SEVERE STORMS IS 19-23Z. ALL OF SOUTHEASTERN MICHIGAN IS IN THE SLIGHT RISK ON SWODY2. CONVECTION THAT DEVELOPS DURING THE DAY ON TUESDAY WILL BEGIN TO DIMINISH BY EVENING. A LULL IN THE THUNDERSTORMS DEVELOP FOR THE OVERNIGHT PERIOD AS ONE LOW PRESSURE SYSTEM MOVES OFF INTO CANADA AND ANOTHER SECONDARY LOW DEEPENS OVER IOWA AND NORTHERN ILLINOIS. HOWEVER...CURRENT MODEL SOUNDINGS ARE INDICATING MORE LOW LEVEL MOISTURE IN BETWEEN THESE TWO LOW PRESSURE SYSTEMS THAN PREVIOUS RUNS SO HAVE INCREASED THE FORECAST TO HIGH CHANCE POPS TO ACCOUNT FOR ANY SHOWERS THAT WILL CONTINUE THROUGH THE OVERNIGHT PERIOD. CURRENT MODEL RUNS ARE FAIRLY WELL IN AGREEMENT WITH ONE ANOTHER BRINGING THE CENTER OF THE SURFACE LOW WILL ACROSS CENTRAL MICHIGAN ON WEDNESDAY AS THE UPPER LOW MERGES INTO THE FLOW OVER CANADA. THIS WILL BRING A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE DAY. AS THE COLD FRONT FINALLY MOVES OVER SOUTHERN MICHIGAN ON WEDNESDAY NIGHT...RAIN WILL CONTINUE THROUGH WEDNESDAY NIGHT. THE BACK END OF THIS LOW WILL LACK ANY SUPPORT FOR ORGANIZED CONVECTION ON THURSDAY WITH ONLY RAIN CONTINUING FOR MOST OF THE DAY ON THURSDAY. COLDER AIR BEGINS TO FILTER IN BEHIND THE PASSING LOW ON THURSDAY RESULTING IN HIGH TEMPERATURES TO ONLY BE IN THE UPPER 50S TO LOW 60S ACROSS THE CWA. A FEW LINGERING RAIN SHOWERS WILL PERSIST INTO THE THURSDAY NIGHT TIME FRAME BEFORE AN UPPER LEVEL RIDGE BUILDS INTO THE CENTRAL PLAINS. THIS WILL KEEP SURFACE HIGH PRESSURE OVER THE REGION THROUGH THE WEEKEND RESULTING IN DRY CONDITIONS. THIS HIGH WILL ALSO CONTINUE TO USHER IN MUCH COOLER TEMPERATURES WITH HIGHS ON FRIDAY ONLY IN THE LOW TO MID 60S AND SLOWLY INCREASING TO THE UPPER 60S BY SUNDAY. LOW TEMPERATURES WILL DIP DOWN INTO THE UPPER 30S AND LOW 40S OVER THE WEEKEND. && .MARINE... MODEST SOUTHERLY WINDS WILL REMAIN IN PLACE THROUGH MIDWEEK AS A LOW PRESSURE SYSTEM SLOWLY LIFTS EAST OUT OF THE UPPER MIDWEST. A WARM AND UNSTABLE ENVIRONMENT WILL BRING A CHANCE OF THUNDERSTORMS THROUGH THIS TIME. WINDS WILL SHIFT TO THE NORTH ACROSS ALL WATERS BY THURSDAY MORNING...AS THE LOW AND TRAILING COLD FRONT PUSH OFF TO THE EAST. && .AVIATION...ISSUED 110 PM EDT MON MAY 20 2013 //DISCUSSION... SOUTHEAST MICHIGAN WELL WITHIN A DESTABILIZING WARM SECTOR ENVIRONMENT THIS AFTERNOON. DIURNAL CU GROWTH/EXPANSION WILL CONTINUE THROUGH THE AFTERNOON...CIGS SETTLING INTO THE 4-5K FT RANGE. A DEEPENING MIXED LAYER WILL LEAD TO SOME SOUTHERLY WIND GUSTS IN THE 20 KNOTS RANGE THROUGH PEAK HEATING. MAIN QUESTION WITHIN THIS ENVIRONMENT REMAINS DEFINING THE PROSPECTS FOR THUNDERSTORM DEVELOPMENT...BOTH LATE AFTERNOON INTO THE EVENING AND AGAIN LATE TONIGHT INTO TUESDAY. GREATEST POTENTIAL IN THE NEARER TERM WILL EXIST ROUGHLY 20Z-23Z NORTH AND 23Z-02Z ACROSS METRO DETROIT...SUPPORTED BY A MID LEVEL WAVE WORKING INTO THE UNSTABLE CONDITIONS. WHILE OVERALL CONFIDENCE REMAINS MODEST AS TO THE EXPECTED COVERAGE...WILL GO AHEAD AND OUTLOOK THE MOST LIKELY WINDOW WITH A TEMPO MENTION. FOR DTW...EXPANDING DIURNAL CU FIELD WILL WORK INTO THE TERMINAL OVER THE NEXT 1-2 HOURS...LEAVING A PREVAILING SUB-5000 FT CEILING FOR SEVERAL HOURS. SOME CONCERN THAT DEVELOPING THUNDERSTORM ACTIVITY LATE THIS AFTERNOON/EVENING WILL TEND TO TRACK NORTH/WEST OF THE TERMINAL. HOWEVER THE POTENTIAL FOR A THUNDERSTORM TO IMPACT THE TERMINAL IS HIGH ENOUGH TO HIGHLIGHT A PERIOD...GREATEST WINDOW 23Z-02Z. //DTW THRESHOLD THREATS... * HIGH CONFIDENCE IN CEILINGS BELOW 5KFT THIS AFTERNOON AND EVENING. * MEDIUM CONFIDENCE IN THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND EVENING. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...MR LONG TERM....RK/CB MARINE.......MR AVIATION.....MR YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 20, 4:27 AM EDT, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 427 AM EDT MON MAY 20 2013 MIZ047>049-053>055-060>063-068>070-075-076-082-083-210830- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 427 AM EDT MON MAY 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR ALL OF SOUTHEAST MICHIGAN. DAMAGING WIND GUSTS OVER 60 MPH AND 1 INCH HAIL WILL BE THE PRIMARY THREATS ALTHOUGH AN ISOLATED TORNADO WILL BE POSSIBLE AS WELL. STORM MOTION WILL BE TO THE NORTHEAST AT 25 MPH. HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO OCCUR OVER SOUTHEAST MICHIGAN TUESDAY THROUGH THURSDAY. SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE TUESDAY THROUGH WEDNESDAY. AT THIS TIME IT APPEARS THE GREATEST POTENTIAL FOR SEVERE STORMS WILL BE ON TUESDAY. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE DURING THIS TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-210830- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 427 AM EDT MON MAY 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE CENTRAL GREAT LAKES. DAMAGING WIND GUSTS OVER 50 KNOTS AND 1 INCH HAIL WILL BE THE PRIMARY THREATS ALTHOUGH AN ISOLATED TORNADO WILL BE POSSIBLE AS WELL. STORM MOTION WILL BE TO THE NORTHEAST AT 20 KNOTS. HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO OCCUR TUESDAY THROUGH THURSDAY. SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE TUESDAY AND WEDNESDAY. AT THIS TIME IT APPEARS THE GREATEST POTENTIAL FOR SEVERE STORMS WILL BE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DRK YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, May 20, 4:08 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 408 PM EDT MON MAY 20 2013 MIZ047-202115- MIDLAND- 408 PM EDT MON MAY 20 2013 ...SIGNIFICANT WEATHER ADVISORY... AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF COLEMAN TO 23 MILES SOUTHWEST OF COLEMAN...MOVING NORTHEAST AT 40 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... COLEMAN BY 425 PM EDT... OIL CITY BY 430 PM EDT... EDENVILLE BY 445 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MANN
Special weather statement, May 20, 4:45 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 445 PM EDT MON MAY 20 2013 MIZ047-048-053-202145- BAY-MIDLAND-SAGINAW- 445 PM EDT MON MAY 20 2013 ...SIGNIFICANT WEATHER ADVISORY... AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF PINCONNING TO 27 MILES SOUTHWEST OF SANFORD...MOVING EAST AT 30 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... BENTLEY BY 450 PM EDT... MIDLAND BY 510 PM EDT... MERRILL BY 515 PM EDT... PINCONNING BY 520 PM EDT... LINWOOD AND FREELAND BY 535 PM EDT... KAWKAWLIN AND BAY CITY BY 545 PM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. MANN
Special weather statement, May 20, 5:38 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 538 PM EDT MON MAY 20 2013 MIZ049-054-202230- HURON-TUSCOLA- 538 PM EDT MON MAY 20 2013 ...SIGNIFICANT WEATHER ADVISORY... AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF DEVELOPING THUNDERSTORMS ALONG A GUST FRONT EXTENDING FROM 13 MILES NORTH OF CASEVILLE TO 7 MILES SOUTHWEST OF CASEVILLE TO 9 MILES SOUTHWEST OF REESE...MOVING EAST AT 30 MPH. WINDS GREATER THAN 40 MPH ASSOCIATED WITH A WELL DEFINED GUST FRONT...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... UNIONVILLE AND FAIRGROVE BY 545 PM EDT... PIGEON BY 550 PM EDT... OWENDALE AND ELKTON BY 600 PM EDT... CARO BY 605 PM EDT... PORT AUSTIN AND GAGETOWN BY 610 PM EDT... KINDE BY 615 PM EDT... CASS CITY AND BAD AXE BY 620 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. SF
Local storm report, May 20, 6:22 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
622 PM EDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 14 NE AU GRES 44.20N 83.50W
05/20/2013 M38.00 MPH LHZ349 MI BUOY
BUOY REPORT FROM GSLM4
0540 PM TSTM WND GST 11 NNW BAY PARK 43.80N 83.70W
05/20/2013 M58.00 MPH LHZ422 MI BUOY
49 MPH SUSTAINED WINDS FROM 510PM TO 540PM WITH PEAK GUST
AT 540PM.
0550 PM TSTM WND DMG 2 WNW SHIELDS 43.43N 84.12W
05/20/2013 SAGINAW MI 911 CALL CENTER
POWER LINES DOWN.
0552 PM TSTM WND DMG 4 ENE RHODES 43.93N 84.10W
05/20/2013 BAY MI 911 CALL CENTER
BARN BLOWN DOWN. RADAR ESTIMATED TIME.
0556 PM TSTM WND DMG SANFORD 43.68N 84.38W
05/20/2013 MIDLAND MI 911 CALL CENTER
POWER LINES AND TREES DOWN. RADAR ESTIMATED TIME.
0559 PM TSTM WND DMG 2 WNW SAGINAW 43.43N 83.99W
05/20/2013 SAGINAW MI 911 CALL CENTER
TREES DOWN.
&&
SESThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 4:54 PM EDT | Severe Thunderstorm Warning | DTX | Midland | 66 min |
| May 20, 5:03 PM EDT | Special Marine Warning | DTX | 102 min | |
| May 20, 5:14 PM EDT | Special Marine Warning | DTX | 91 min | |
| May 20, 5:16 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Saginaw | 59 min |
| May 20, 5:48 PM EDT | Severe Thunderstorm Warning | DTX | Huron, Tuscola | 57 min |
| May 20, 5:52 PM EDT | Severe Thunderstorm Warning | DTX | Shiawassee | 53 min |
| May 20, 5:53 PM EDT | Special Marine Warning | DTX | 2 hr | |
| May 20, 6:13 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Saginaw | 77 min |
| May 20, 6:36 PM EDT | Special Marine Warning | DTX | 114 min | |
| May 20, 6:41 PM EDT | Severe Thunderstorm Warning | DTX | Huron, Sanilac | 79 min |
| May 20, 6:43 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Tuscola | 77 min |
| May 20, 6:53 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 67 min |
| May 20, 7:27 PM EDT | Special Marine Warning | DTX | 2 hr | |
| May 20, 7:43 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair, Sanilac | 62 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.